Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

See all formats and pricing
More options …
Volume 12, Issue 1


Dynamical free boundary problem for an incompressible potential fluid flow in a time-varying domain

M. C. Delfour
  • Centre de recherches mathématiques et Département de mathématiques et de statistique, Université de Montréal, C. P. 6128, succ. Centre-ville, Montréal (Qc), Canada H3C 3J7. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ J.-P. Zolésio
  • CNRS and INRIA, INRIA, 2004 route des Lucioles, BP 93, 06902 Sophia Antipolis Cedex, France. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar

Modeling of large lakes or oceans for environmental studies or deformable blood vessels for mini-invasive surgery involve dynamical free boundaries governed by their interaction with their immediate environment. The object of this paper is to further Shape Analysis techniques in the formulation and analysis of dynamical free boundary problems defined over a time-varying domain (noncylindrical problems). The generic example of a potential incompressible fluid flow with a pressure condition (Bernouilli type) on the dynamical free boundary is presented along with a discrete time algorithm to follow the evolution of the time-varying free boundary. The dynamical free boundary condition yields a new time-space differential equation for the normal component of the velocity field on the time-varying free boundary. These ideas and constructions can be extended to more complex and realistic models.

About the article

Published Online:

Published in Print: 2004-02-01

Citation Information: Journal of Inverse and Ill-posed Problems jiip, Volume 12, Issue 1, Pages 1–25, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/156939404773972743.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Lorena Bociu, Daniel Toundykov, and Jean-Paul Zolésio
SIAM Journal on Mathematical Analysis, 2015, Volume 47, Number 3, Page 1958
Michael V Klibanov
Inverse Problems, 2013, Volume 29, Number 2, Page 025014

Comments (0)

Please log in or register to comment.
Log in